Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Invariant theory of the dual pairs $ (\mathrm{SO}^*(2n), \mathrm{Sp}(2k, \mathbf{C}))$ and $ (\mathrm{Sp}(2n, \mathfrak{R}), \mathrm{O}(N))$

Authors: Eric Y. Leung and Tuong Ton-That
Journal: Proc. Amer. Math. Soc. 120 (1994), 53-65
MSC: Primary 22E46; Secondary 17B99, 22E60
MathSciNet review: 1165060
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G \equiv {\text{Sp}}(2k,{\mathbf{C}})$ or $ {\text{O}}(N)$ and $ G' \equiv {\text{S}}{{\text{O}}^{\ast}}(2n)$ or $ {\text{Sp}}(2n,\Re )$. The adjoint representation of $ G'$ on its Lie algebra $ \mathcal{G}'$ gives rise to the coadjoint representation of $ G'$ on the symmetric algebra of all polynomial functions on $ \mathcal{G}'$. The polynomials that are fixed by the restriction of the coadjoint representation to a block diagonal subgroup $ K'$ of $ G'$ form a subalgebra called the algebra of $ K'$-invariants. Using the theory of invariants of Procesi for the "dual pair" $ (G',G)$, a finite set of generators of this algebra is explicitly determined.

References [Enhancements On Off] (What's this?)

  • [AM] L. Abellanas and L. Martinez Alonso, A general setting for Casimir invariants, J. Math. Phys. 16 (1975), 1580-1584. MR 0432819 (55:5799)
  • [BR] A. O. Barut and R. Raczka, Theory of group representations and applications, Polish Scientific Publishers, Warszawa, 1977. MR 0495836 (58:14480)
  • [DC] J. Dieudonne and J. Carell, Invariant theory, old and new, Academic Press, New York, 1971. MR 0279102 (43:4828)
  • [Di] J. Dixmier, Algebres enveloppantes, Gauthier-Villars, Paris, 1974. MR 0498737 (58:16803a)
  • [Fo] J. Fogarty, Invariant theory, Math. Lecture Note Ser., Benjamin, New York, 1969.
  • [Go] R. Godement, Introduction a la theorie des groupes de Lie, tome II, Publ. Math. Univ., Paris VII, 1982.
  • [Ho1] R. Howe, Dual pairs in physics: harmonic oscillators, photons, electrons, and singletons, Applications of Group Theory in Physics and Mathematical Physics (Chicago, 1982), Lectures in Appl. Math., vol. 21, Amer. Math. Soc., Providence, RI, 1985, pp. 179-207. MR 789290 (86i:22036)
  • [Ho2] -, Reciprocity laws in the theory of dual pairs, Representation Theory of Reductive Groups (P. C. Trombi, ed.), Progr. Math., vol. 40, Birkhauser, Boston, MA, 1983. MR 733812 (85k:22033)
  • [Ho3] -, $ ({\text{G}}{{\text{L}}_n},{\text{G}}{{\text{L}}_m})$-duality and symmetric plethysm, Proc. Indian Acad. Sci. Math. Sci. 97 (1987), 85-109. MR 983608 (90b:22020)
  • [KT1] W. H. Klink and Tuong Ton-That, Invariant theory of the block diagonal subgroups of $ {\text{GL(}}n,{\mathbf{C}})$ and generalized Casimir operators, J. Algebra 145 (1992), 189-201. MR 1144666 (92m:17032)
  • [KT2] -, On resolving the multiplicity of arbitrary tensor products of the $ U(N)$ groups, J. Phys. A 21 (1988), 3877-3892. MR 966794 (90e:22024)
  • [KT3] -, $ n$-fold tensor products of $ {\text{GL}}(N,{\mathbf{C}})$ and decomposition of Fock spaces, J. Funct. Anal. 84 (1989), 1-18. MR 999487 (90d:22020)
  • [KT4] -, Calculation of Clebsch-Gordan and Racah coefficients using symbolic manipulation programs, J. Comput. Phys. 80 (1989), 453-471. MR 1008398 (91c:22036)
  • [Le] E. Leung, On resolving the multiplicity problem of tensor product of irreducible representations of symplectic group, Ph.D. thesis, University of Iowa, Iowa City, Iowa, 1993.
  • [LT] E. Leung and Tuong Ton-That, Reciprocity theorem for symplectic groups, submitted.
  • [Mo] M. Moshinsky, Basis for the irreducible representations of the unitary groups and some applications, J. Math. Phys. 4 (1963), 1128-1139. MR 0189630 (32:7052)
  • [MQ] M. Moshinsky and C. Quesne, Noninvariance groups in the second-quantization picture and their applications, J. Math. Phys. 11 (1970), 1631-1639. MR 0261878 (41:6488)
  • [Pr] C. Procesi, The invariant theory of $ n \times n$ matrices, Adv. in Math. 19 (1976), 306-381. MR 0419491 (54:7512)
  • [Sp] T. A. Springer, Invariant theory, Lectute Notes in Math., vol. 585, Springer-Verlag, Berlin, Heidelberg, and New York, 1977.
  • [We] H. Weyl, The classical groups, their invariants and representations, 2nd ed., Princeton Univ. Press, Princeton, NJ, 1946. MR 1488158 (98k:01049)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E46, 17B99, 22E60

Retrieve articles in all journals with MSC: 22E46, 17B99, 22E60

Additional Information

Keywords: Invariant polynomials, Casimir invariants, dual groups
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society